Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

155 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Took i pill after having unprotected sex. What does slight spotting indicate?

Answered by
Dr.
Dr. S Patra

OBGYN

Practicing since :2011

Answered : 4048 Questions

default
Posted on Tue, 3 Dec 2013 in Pregnancy
Question: hi i had an unprotected sex on 4th Nov and took ipill on 5th . I had unprotected sex again on 6th. I had slight bleeding/spotting today..a week after this. What does this indicate ? Does this mean i am pregnant..what are the chances?
doctor
Answered by Dr. S Patra 1 hour later
Brief Answer: NEED ADDITIONAL INFORMATION. Detailed Answer: Hello, Thanks for writing to us. Before answering your query, I need some additional information to assist you better and give proper guideline. 1) What is your last menstrual period (LMP) date? 2) Is your period regular or irregular? Duration of flow? 3) Did you take the pill within first 24 hrs of sex or after that? Waiting for your response. Answer the queries at the earliest. Regards, Dr Soumen
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. S Patra 5 hours later
Hi my periods have been irregular ( i have missed last two periods).However, I have not had sex for around 9-10 months prior to this one which i had on 6th Nov. generally they last for 3 days with a normal flow. I am a scientist and my work requires lot of mental stress...I generally sleep at 5 in the morning and sleep less due to work. i took the pill in about 19 hours of having sex. though i had sex again next day and did not take pill which i have already mentioned to you. could you please tell me what this slight bleeding indicate. what are the chances i am pregnant?
doctor
Answered by Dr. S Patra 2 hours later
Brief Answer: WITHDRAWAL BLEEDING. LOW CHANCE OF PREGNANCY. Detailed Answer: Hello, Thanks for giving detailed information. Followings are my comments: 1) I-pill gives more than 95% protection against unwanted pregnancy if it is taken within first 24 hrs of unprotected sex. Next, you did unprotected sex again on 6th November (one day after taking I-pill) and not take any kind of emergency pill on that day. Theoretically, one I-pill can give protection for next 3 days. Herein, chance of pregnancy is quite low but you need to confirm that by home pregnancy test after 20th November (2 weeks after last sex). Early test is less significant. 2) Slight bleeding or spotting is due to withdrawal effect of the I-pill. It is a quite common and physiological phenomena. You wouldn't be worried about this. It will stop automatically within 2-3 days and no treatment is required usually. Just maintain your genital hygiene properly. Hope, I have answered your query. If you need any clarification, you can freely ask me. Wish your good health and practice safe sex next time. Regards, Dr Soumen For future query, you can directly approach me through WWW.WWWW.WW
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Breakthrough bleeding

doctor1 MD

Good day, Doctor! My girlfriend and I had unprotected sex on the 6th day of her menstrual cycle. Due to anxiety and just to make sure, I made her take 4 pills of Nordette 54 hours after the encounter and another four pills 12 hours after the first dose. It has already been 10 days since she took the ECP and she bled for 1 and a half days. I am wondering if this was withdrawal bleeding, a side effect of the drug she took, or implantation bleeding. The blood discharge was bright red according to her and she has not felt any cramping sensation. What are the chances that she's pregnant? Are we in the clear?

doctor1 MD

I have been taking the Nuva Ring contraceptive for 4 months. I leave it in for 3 weeks and then immediately insert a new one in hopes of not having a menstral cycle. I did have breakthrough bleeding and it finally stopped. Now the breakthrough bleeding is back again. Is this normal?

doctor1 MD

I'm 21 and on Depo I've been on it for about a year now I've had irregular bleeding and breakthrough bleeding ever since and I never know when I'm having an actual period I got my most recent shot on 12-26 and all bleeding has stopped but recently I've been having heavy dark red bleeding with clitorial stimulation no penetration it last maybe 5 minutes then it stops

doctor1 MD

iv'e been taking the pill for 2 months now, and i am starting my 7 day break today, and i have not had any signs of bleeding, i have also taken my pills correctly, and last month i had started my bleeding two days before my pill break. is this normal? and is it normal to not have any bleeding in the 7 day break?

doctor1 MD

Hello, my 18 year old daughter has been having HORRIBLE female problems. Within the last year she has been on Deproprevara, exploratory endometriosis surgery and then switched to Mirena IUD. Last week she switched to a new OBGYN and he put her on...

doctor1 MD

I recently had unprotected sex and he came inside me last Tuesday. I’m on birth control and have been now for sometime. It’s a high dose of progesterone and estrogen . I woke up this morning to find some dark brown blood. Should i be worried? I’m...

doctor1 MD

HI, I'm a 40 yr old who underwent an embolization for fibroids 2 years ago. Since then I've experienced cases of bacterial vaginosis and now breakthrough bleeding before my period. I've been on birth control to help regulate my period. My partner...